MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR FEMORAL BALL HEAD; COCR BALL HEAD 12/14 Ø22.2 MM SIZE M

MEDACTA INTERNATIONAL SA COCR FEMORAL BALL HEAD; COCR BALL HEAD 12/14 Ø22.2 MM SIZE M
Model Number 01.25.123
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had primary left hip surgery on (b)(6) 2016.On (b)(6) 2024, the patient came in reporting pain due to a dislocation of the head from the liner and the cause is unknown.The surgeon revised the head and liner.The surgery was completed successfully.On (b)(6) 2025, the patient came in reporting pain due to a dislocation of the head from the liner and the cause is unknown.The surgeon revised the biolox head and hooded liner to a cocr head and contrained liner.The surgery was completed successfully.Presently, on (b)(6) 2025, the patient came in due to intra-prosthetic dislocation, where the cocr head had disengaged from the bipolar component.The surgeon reported that during the initial implantation, there was no clear tactile feedback or confirmation of full engagement, and he had noticed the head appearing slightly displaced from the bipolar component.The constrained liner and metal head were removed and replaced with an offset d liner and a ceramic head.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 27 november 2025 ball heads: cocr 01.25.123 cocr ball head 12/14 d 22.2 mm size m (k080885) lot 2214566: (b)(4) items manufactured and released on 20-sep-2022.Expiration date: 2027-08-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Liner: mpact 01.32.2241cl constrained pe liner d 22/d (k080885) lot 2419256: (b)(4) items manufactured and released on 18-june-2025.Expiration date: 2030-03-17.No anomalies found related to the problem.Clinical evaluation after multiple revisions of a cementless tha in a small lady patient, the surgeon decides to use a constrained liner, but a few days later dislocation occurs again.According to report, the connection between the head and the bipolar head was never properly achieved.In fact, when this is done, the engagement of the head in the concave sphere is very evident and, without the dedicated tool, irreversible.With the images supplied, we cannot state that the connection never took place, and a technical examination of the explants will reveal if there was a defect in the coupling mechanism.With the information at hand, it seems that the problem arose for an uncompleted engagement of the femoral head in the constrained liner at the time of index surgery.Analysis performed by r&d manager: from the received images, it is possible to note that the femoral ball head is not totally inserted in the inner bipolar head of the constrained liner; this is evidenced from the photo taken during revision surgery in which it results unengaged, as a small portion of the head protrudes from the bipolar head, while the correct connection foresees the total insertion of it inside the bipolar head.From the received information, it is not possible to determine with certainty if the femoral head was previously inserted in the bipolar head and, in a second moment, was pulled out, but from the reported statement "when the surgeon implanted it he commented that he felt that he didn't feel a connection or any indication that it was fully in place.Also, he could see the head coming out of the bipolar a little bit." it is possible to hypotize that the connection between the femoral head and the bipolar head of the constrained liner never happened.Anyway, this type of discrepancy will be continuously monitored and a further analysis of the returned piece will be performed.Root cause: based on the information available no definitive root cause can be established.The device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Fu1 correction: - d9 device returned on 5 january 2026.- visual inspection performed by r&d manager: the piece was damaged on the external surface and on the rim, probably due to the removal during the revision surgery.In detail, the inner bipolar head was visually analyzed resulting without particular or evident damages or defects on the device; in particular, the polyethylene rim and the inner polyethylene retentive ring were visually conforming without visible defects.A functional test with the insertion of a ball head was performed, with the retentive polyethylene ring that was correctly retentive without any loosening of the femoral head, also after application of tensile and lever forces; after the test, the femoral head was removed with the proper removal tool.In addition, a mechanical test to evaluate the maximum pull-out force was performed on the device: from the evaluation of the results, the maximum pull-out value is in line to the retention force of the tested and validated constrained liner, but also aligned to the pull-out force between femoral ball head and taper and to the pull-out force between femoral ball head and dual mobility liners.A quality control inspection of the entrance diameter was also performed on the device involved, determing a slight amount of plastic deformation occurred, likely caused by the pressure that the femoral head applied on the rim and/or occurred during the removal of the device.A further quality control inspection was performed on a second piece of the same batch (from medacta stock) which was confirmed to be conforming to the specifications, leading us to exclude an issue related to the batch production.Finally, the surgeon reported that during implantation he did not feel clear tactile feedback or any indication confirming full engagement.He also noted that the head appeared to be slightly coming out of the bipolar; this indicates that most probably the femoral head was never inserted properly inside the bipolar head of the constrained liner.Concluding, even if we cannot have the certainty, there is a high possibility that the proper connection between the femoral head and the inner bipolar head never happened, and this is supported by the fact that no evident signs of device failure or damages were present in the inner retentive components (locking polyethylene ring) and polyehtylene rim of the bipolar head.- root cause description: based on the available information and all inspections performed, no evidence of a device-related failure or manufacturing nonconformity was identified.Functional and dimensional testing confirmed that the constrained liner was compliant with design specifications.The findings suggest a high probability that a proper engagement between the femoral head and the inner bipolar head was never achieved during implantation.

Brand Name
COCR FEMORAL BALL HEAD
Common Device Name
COCR BALL HEAD 12/14 Ø22.2 MM SIZE M
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23837281
Report Number3005180920-2025-01216
Device Sequence Number5067992
Product Code JDI
UDI-Device Identifier07630030805479
UDI-Public07630030805479
Combination Product (Y/N)N
PMA/510(K) Number
K080885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.25.123
Device Lot Number2214566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale